Alert archive / Texas / Flash Flood Warnings in 2016
Flash Flood Warning 100, NWS Lake Charles, LA
NWS Lake Charles, LA issued this flash flood warning at Nov 7, 2016, 3:11 AM CST for Jefferson County, Texas. It was in force for 4 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Nov 7, 2016, 3:11 AM CST (09:11 UTC)
- Expired
- Nov 7, 2016, 7:15 AM CST
- In force
- 4 hr
- Issued by
- NWS Lake Charles, LA
- Area
- Storm-based polygon
- Flood severity
- None
County Jefferson County, TX
The radar
The Houston radar (KHGX), 85 km from the middle of the area, began a volume at 09:14 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Lake Charles Mun, LA (KLCH), launched 00:00Z, 9.2 hours before the alert went out and 111 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 163 J/kg
- Mixed-layer CIN
- -3 J/kg
- Mixed-layer LCL
- 873 m above ground
- 0-6 km bulk shear
- 25 kt
- 0-1 km storm-relative helicity
- 8 m²/s²
- 0-3 km storm-relative helicity
- 60 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
104
WGUS54 KLCH 070911
FFWLCH
TXC245-071315-
/O.NEW.KLCH.FF.W.0100.161107T0911Z-161107T1315Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE LAKE CHARLES LA
311 AM CST MON NOV 7 2016
THE NATIONAL WEATHER SERVICE IN LAKE CHARLES HAS ISSUED A
* FLASH FLOOD WARNING FOR...
SOUTHWESTERN JEFFERSON COUNTY IN SOUTHEASTERN TEXAS...
* UNTIL 715 AM CST
* AT 311 AM CST...DOPPLER RADAR INDICATED HEAVY RAIN ACROSS THE
WARNED AREA. 4 TO 8 INCHES OF RAIN HAVE FALLEN.
FLASH FLOODING IS EXPECTED TO BEGIN SHORTLY.
* SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
HAMSHIRE AND WINNIE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING.
EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...COUNTRY ROADS...FARMLAND...AND OTHER LOW LYING
SPOTS.
&&
LAT...LON 2998 9433 2979 9408 2967 9411 2958 9435
2989 9436 2989 9444 2993 9444
$$
TINGLERWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lake Charles, LA wrote its last area forecast discussion before this flash flood warning went out at Nov 6, 9:35 PM CST, 5 hours 36 minutes earlier.
Area forecast discussion, Nov 6, 9:35 PM CST, 5 hours 36 minutes before
Area Forecast Discussion National Weather Service Lake Charles LA 935 PM CST Sun Nov 6 2016 .DISCUSSION... Updated evening POP grids based on radar trends past few hours as local/regional 88Ds show a large blob of rain with a few embedded lightning strikes over mainly coastal sern TX...and additional activity upstream over metro Houston and points nnewd. Updated overnight POPs based on current ewd trajectory of this activity as well as a quick review of short-range high-res guidance. Long story short...POPs trend from slim primarily nrn Atchafalaya Basin to likely coastal sern TX. Elsewhere inherited grids/zones looked fine as is. Update out shortly. 25 && .PREV DISCUSSION... /issued 508 PM CST Sun Nov 6 2016/ DISCUSSION... 00z taf issuance. AVIATION... Scattered showers beginning to come in off the Gulf over SE TX/SW LA. Mainly sct lower layer ~3500-5000 ft for BPT/LCH with BKN/OVC layer ~10000 ft. Not expected MVFR ceilings to be predominate, but could be intermittent with the passing SHRA, not enough for tempo group at this time. SHRA chances expected to increase as moisture/lift begins to overspread most of SE TX/S LA overnight into Monday. DML PREV DISCUSSION... /issued 310 PM CST Sun Nov 6 2016/ DISCUSSION... Short Term...Tonight through Monday night... POPs will be the main forecast issue. Shortwave energy from trough over lower Rockies continues to rotate through the Southern Plains this afternoon. Precipitation had decreased during the late morning and early afternoon. However models...including the HRR...support increasing shower and thunderstorm activity this evening. Will continue with highest rain chances over SE Texas tonight. POPs will increase across the entire region on Monday as precipitable water and low level thte is progged to increase ahead of upper trough. Will have good chance to likely POPs over the area Monday night as models continue to have energy with increased low level moisture. Temperatures...especially minimums...will continue above normal. Long Term...Tuesday through Sunday Upper trough will slowly shift east of the area through Wednesday. Will maintain fairly high rain chances especially over eastern areas on Tuesday. Despite the trough passage...both ECMWF and GFS develop a cutoff low over far west Texas. While overall trend should be drier...believe there may be sufficient upper energy and moisture to have some shower activity mainly along and south of I10 corridor. Will have low POPs over through most of the rest of the week. Temperatures will be slightly lower than the past several days but should remain above normal. Marine... Easterly flow will continue through at least Monday as a large high pressure system remains over the eastern U.S. A coastal low/trough is forecasted to develop on Tuesday and move east. This should bring increasing NE winds especially for the offshore waters Wednesday and Thursday. Winds are forecasted to diminish late in the week as high pressure settles over the Southern Plains. && .PRELIMINARY POINT TEMPS/POPS... AEX 59 76 61 71 / 30 40 50 60 LCH 64 76 64 74 / 40 50 50 60 LFT 63 77 65 73 / 30 50 60 60 BPT 66 76 63 76 / 60 60 40 50 && .LCH WATCHES/WARNINGS/ADVISORIES... LA...None. TX...None. GM...None. &&
Hazardous weather outlook, Nov 6, 4:34 AM CST, 22 hours 37 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LAKE CHARLES LA 434 AM CST SUN NOV 6 2016 LAZ027>033-041>045-052>055-073-074-TXZ180-201-215-216-259>262- 071045- VERNON-RAPIDES-AVOYELLES-BEAUREGARD-ALLEN-EVANGELINE-ST. LANDRY- CALCASIEU-JEFFERSON DAVIS-ACADIA-LAFAYETTE-UPPER ST. MARTIN- VERMILION-IBERIA-ST. MARY-LOWER ST. MARTIN-WEST CAMERON- EAST CAMERON-TYLER-HARDIN-JEFFERSON-ORANGE-NORTHERN JASPER- NORTHERN NEWTON-SOUTHERN JASPER-SOUTHERN NEWTON- 434 AM CST SUN NOV 6 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL LOUISIANA...SOUTH CENTRAL LOUISIANA...SOUTHWEST LOUISIANA...WEST CENTRAL LOUISIANA AND SOUTHEAST TEXAS. .DAY ONE...TODAY AND TONIGHT A FEW SHOWERS AND POSSIBLY AN ISOLATED THUNDERSTORM CAN BE EXPECTED MAINLY WEST OF A TOLEDO BEND TO CAMERON LINE TODAY. NO SEVERE WEATHER IS EXPECTED BUT ANY STORMS THAT DEVELOP COULD PRODUCE OCCASIONAL CLOUD TO GROUND LIGHTNING. SCATTERED SHOWERS AND ISOLATED THUNDERSTORMS WILL SPREAD EAST THIS EVENING AND OVERNIGHT. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY SCATTERED TO NUMEROUS SHOWERS AND ISOLATED THUNDERSTORMS ARE EXPECTED MONDAY INTO TUESDAY. STORMS WILL BE CAPABLE OF PRODUCING OCCASIONAL CLOUD TO GROUND LIGHTNING WITH BRIEF MODERATE TO HEAVY RAINFALL. RAINFALL AMOUNTS UP TO ONE INCH WILL BE POSSIBLE WITH THE HIGHEST TOTALS NEAR THE COAST. A DAILY CHANCE FOR RAIN WILL CONTINUE THROUGH AT LEAST THURSDAY BEFORE DIMINISHING LATE IN THE WEEK. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. GMZ430-432-435-450-452-455-470-472-475-071045- SABINE LAKE-CALCASIEU LAKE-VERMILION BAY- COASTAL WATERS FROM CAMERON LA TO HIGH ISLAND TX OUT 20 NM- COASTAL WATERS FROM INTRACOASTAL CITY TO CAMERON LA OUT 20 NM- COASTAL WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY LA OUT 20 NM- WATERS FROM CAMERON LA TO HIGH ISLAND TX FROM 20 TO 60 NM- WATERS FROM INTRACOASTAL CITY TO CAMERON LA FROM 20 TO 60 NM- WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY LA FROM 20 TO 60 NM- 434 AM CST SUN NOV 6 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF GULF OF MEXICO. .DAY ONE...TODAY AND TONIGHT SCATTERED SHOWERS WILL INCREASE FROM WEST TO EAST THROUGH TONIGHT. A FEW ISOLATED THUNDERSTORMS WILL ALSO BE POSSIBLE, CAPABLE OF PRODUCING OCCASIONAL CLOUD TO WATER LIGHTNING AND BRIEF HEAVY RAINFALL. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY NUMEROUS SHOWERS AND WIDELY SCATTERED THUNDERSTORMS WILL CONTINUE MONDAY INTO TUESDAY AS A BROAD INVERTED TROUGH CROSSES THE NORTHERN GULF OF MEXICO. NO SEVERE STORMS ARE EXPECTED ALTHOUGH STORMS WILL BE CAPABLE OF PRODUCING OCCASIONAL CLOUD TO WATER LIGHTNING AND BRIEF HEAVY RAINFALL. ELEVATED WINDS AND SEAS WILL BE POSSIBLE WEDNESDAY INTO THURSDAY AS NORTHERLY WINDS DEVELOP IN THE WAKE OF THE TROUGH. THIS COULD RESULT IN EXERCISE CAUTION CONDITIONS OVER THE COASTAL WATERS BEYOND 20 NM. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. 24
The office that day
Everything else NWS Lake Charles, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 6, 11:13 PM CST | Areal Flood Advisory | LCH | Jefferson | 3 hr |
| Nov 7, 2:28 AM CST | Areal Flood Advisory | LCH | Jefferson | 5 hr |
Nearby
Flash Flood Warnings in Texas, 2016Every flash flood warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.